Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

184 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for severe nausea, diarrhea, loss of appetite, weakness and fatigue

Answered by
Dr.
Dr. Shoaib Khan

General & Family Physician

Practicing since :2009

Answered : 9410 Questions

default
Posted on Wed, 15 Mar 2017 in Medicines and Side Effects
Question: My wife is 62 and had what we thought was stomach flu about 3 weeks ago with nausea and diarrhea she has gotten over most of the GI symptoms but still does not have much of an appetite and has been weak and fatigued. This has been very slow to improve however her appetite is some better is still not back to normal what else should we do?
doctor
Answered by Dr. Shoaib Khan 1 hour later
Brief Answer:
A few instructions and suggestions listed to help ma'am with her appetite

Detailed Answer:
Hello sir and welcome.

Thank you for writing to us.

I have gone through your query with diligence and would like you to know that I am here to help. I am sorry to hear about your wife, but sadly it is the same for almost all individuals who get the stomach flu, although the recovery is slow, their appetite does gradually return after the infection completely subsides.

So the first thing I would like you to confirm with her doctor is whether or not she has been adequately treated, if not, please ask your doctor to look into this at the earliest.

Next we shall try and introduce a few food items to her diet that will provide her with important nutrition as well as help build her appetite gradually, they are:

1. Make sure she drinks plenty of water (at least 2-3 litres): This habit allows the body to stay hydrated, improve its appetite, and also flush out all the remaining toxins from the body

2. Make sure she has plenty of citrus fruits and bananas: Both these categories are very important and need to be part of her daily diet

3. Soups and/or porridge: These provide hydration as well as nutrition and help build an appetite as they do not stay long in the gastrointestinal tract

4. Crackers and biscuits: Also do not stay long and help build an appetite

5. Speak to her doctor about syrup's that are called appetite enhancers, these are easily available in pharmacies and should help significantly

6. Along with the above instructions, make sure you start her on a multivitamin (daily) which will help replenish lost nutrients and also help her prevent various ailments that she is more susceptible to at her age. Certain nutrients are responsible for the appetite, and if deficient in the body can also cause a lack of appetite

I hope you find my response helpful. Please feel free to write back to me for any further clarifications, I am always here to help.

Best wishes.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication

Recent questions on  Multivitamin

doctor1 MD

Hi...I have been diagnosed for Ascites when sonography is done. CT Scan and endoscopy also done and it is found that there are ascites and thickened peritonium. consulted doctor informed that it is 90% peritoneal tuberculosis. Medication for TB Started with RCinex, Mycobutol tablets. with this some multivitamin tabletis & antacid tablets are prescribed. I have been on course for about 2 months and I feel muscular & joint pains. Can you suggest whether these pains are common during TB medication

doctor1 MD

hello doctor
i hve problem of hairfal frm last 3yrs but there is no patches etc, hve dandruf but not flaky but sometimes it itches much.....i hve done rebonding on my hair in between when hairfal stoped for sometime but now its again falling...i hve applied many oils but no effect....volume of hair going down day by day...should i use multivitamin..??
kindly help me....

doctor1 MD

hi i am a 24 year old male i currently have a mucus discharge that is really annoying on my day to day life i am a vegetarian and take a mens multi vitamin as well as Lakota for my arthritis and a calcium pill and a iron supplement with a whey protein powder what should i do i even refrain from anal sex at the moment i have had it for almost two weeks now

doctor1 MD

I am 65years old a female, my body feels heavy and i have pains at my lower back and my tighs and knees i am 91kilo i started gaining weight as i am using amlodipine 5mg ,started 2006, weight gain started 2010. When i walk i loose balance as if something is pushing me sideways.I have herpes.I use GNLD omega3 i use Ehinacea herbal tabs when i have an attack. I feel weak sometimes. Is there any good multivitamin for menopausal women

doctor1 MD

Hi Doctor, My wife is 12 weeks pregnant now. She is suffering a lot with constipation though she is try to take a lot of water as advised. COuld you advise if there is a medication or something for this. Also, right now she is suffering from mouth...

doctor1 MD

I am 45 days pregnant and i already have 1 child who is 2 years old. Myself amd my husband have not planned for the second child so we want to abort this pregnancy . We consulted a doctor and he has given 6 tablets for 10 days most of which is...

doctor1 MD

I am a 49 yo female. I have had external hemorrhoids in the distant past. I pass a large (long), snakey, formed stool daily. The terminal part of the stool is sometime mushy. Occasionally the stool clogs the toilet. I have a very fibre rich diet...